E-ISSN 2149-9934
*
A Rare Case of Metabolic Acidosis Associated with Paint Thinner Abuse
1 Department of Emergency Medicine, Haseki Training and Research Hospital, İstanbul, Turkey  
2 Department of Surgery, Haseki Training and Research Hospital, İstanbul, Turkey  
3 Department of Emergency Medicine, Bagcilar Training and Research Hospital, İstanbul, Turkey  
JEMCR ; : -
DOI: 10.5152/jemcr.2018.2092
Key Words: Thinner, abuse, metabolic acidosis
Abstract

Introduction: A paint thinner is a solvent used to dilute oil-based paints in the industry and at home. Misuse among adolescents is common worldwide.

 

Case Report: We report a case of metabolic acidosis in a 30-year-old male patient who inhaled a paint thinner and who presented to our emergency department with nausea, vomiting, and clouding of consciousness.

 

Conclusion: Metabolic acidosis due to thinner inhalation is a rare clinical condition. This report aimed to describe metabolic acidosis associated with thinner abuse and its treatment.

Key Words
Authors
All
Author’s Corner
Reviewer's Corner
Survey
AVES | Copyright © 2018 Emergency Medicine Physicians Association of Turkey | Latest Update: 19.11.2018